Since the last 3 to 4 months my mother has been suffering from pain in the legs, it is unbearable and she now cannot even walk or sit for more than 10 minutes. She has been suufering from Rheumatoid Arthritis but why this sudden development?? Any advice on what can be done? Please please please help immediately.
Yes, she is on a medication for cholesterol (Atorvastatin 10) since a couple of years. Do you think this could be the reason for her pain and swelling in her legs? Should I consider taking her to a physiotherapist or chiropractor? Thanks for any replies.
I would take her to her primary care physician first to figure out the cause. My mother had to switch cholesterol meds because the one she was on was causing leg (not joint) pain and swelling, so this very well could be the cause that a change in medication could resolve. But again, check with her doctor, and look up the side effects of all her meds. There are web sites where you can enter all the meds and supplements you're taking and find if any of them have negative interactions.
I've heard the same thing i.e. that possible side effects of cholesterol
medication can potentially cause pain in the legs and other very undesirable side effects. I agree with carolanivey's comments. Eve :)
My mother is taking Atorfit 10 (Atorvastatin 10 mg) for 3-4 years now. I searched for its side effects online and found that it has a number of them starting from constipation, flatulence, diarrhoea, chest pain, nausea, skin problem and many more- all of which she has had in the last 2 years at some time or the other. And yes, there were also 2% chances of arthritis as well.
This means that she has been getting the side effects of the drug. But is it possible to stop Atorfit and take some other drug? Please advice.
You must definitely consult your doctor for the change in the medication and the drugs. It can be due to the side-effects of the drugs as all kinda medicines don’t suit everyone. It all depends on the individual immunity power how well they respond to the medications. It’s a challenge for you to reduce the symptoms by addressing the root cause of the problem. Also making sure to have blood checks every month would be of great benefit for the doctor’s for some remarkable results. Also I would advise you to go through the key ingredients of the medicines to confirm whether it suits your mother or not.
Thank you cynthiacollins for taking the time off to reply to my post. I completely agree with you that all medications do not suit everybody- what is beneficial for one may be harmful for another having the same disease. The best solution is to go for natural alternatives to the drugs.
Leg pain refers to any kind of pain that occurs between the heels and the pelvis. There are many reasons for leg pain, and not all of them are caused by a problem that originates in the leg; some injuries or spinal problems can cause aches and pains in the legs. The problem of rheumatoid arthritis may be the cause.I would suggest that you take her to a doctor.I feel in her condition a Chiropractor will be a better option as he will be able to treat her arthritis too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.